Posted by pseudoname on November 6, 2006, at 11:20:56
In reply to Bupe » pseudoname, posted by Declan on November 4, 2006, at 18:24:15
> Is the AD effect completely swallowed by tolerance (as seems to be the case with methadone)?
In fact, there seems (for me) to be NO tolerance-development with buprenorphine to its antidepressant effects. Ironically, I think that's where I got into a problem: I was able, circa April-September, to take a much lower dose of bupe than I had previously required. Then, for the last couple months, when my depression was getting worse, I neglected to increase it back to what it was.
It may be that I don't experience tolerance to bupe because I don't get a buzz or high from it in the first place. It just removes the depressive agony and suicidal thoughts.
I also don't seem to get much if any tolerance to the mild but annoying side-effects (like mild cognitive fuzziness) at the higher doses, either.
I'm greatly relieved that bupe is still effective. As Ed notes, I had been taking a pretty small dose recently. I was trying to avoid the (as I say, mild but still annoying) side effects, and I started to consider myself a "0.3-per-day man". I wish there were a published set of guidelines for bupe's use as an AD.
In related news: My pdoc NEVER CALLED ME BACK about getting ECT. She was supposed to talk to the ECT clinic and then let me know who to call for an initial appointment. I even left another message with her answering service last Wednesday. Unless she's meanwhile been hospitalized herself, I think her silence is inexcusable! The only reason I'm keeping her on as my pdoc is that she's willing to prescribe bupe.